Log in
British Lung Foundation
39,617 members46,444 posts

Antibiotics

Hi all any one know about the antibiotic called Erythromycin, hope everyone is enjoying the mild weather today take care all lol xxx

25 Replies
oldestnewest

Sorry Bliss, it's not one I have taken. Sure to be someone along soon who knows more about it though. :)

Reply

Sorry, Bliss, haven't taken Erythromycin but someone will have. Our weather is very cloudy and looks like it could rain at any time. :-) :-) Alison

Reply

My husband has taken it sometimes with success but they changed it to doxycycline . Not sure why don't remember any problems with it! TAD x

Reply

Erythromycin as I recall is used for infections deep in the lungs that are taking a long time to clear, don't know of any side effects other than the general ones that crop up with antibiotics in general.

1 like
Reply

I have taken it many times with no side effects. It is a long time since I was prescribed it. I mostly get doxycillin or augmentin these days. M

Reply

Is there anything specific you are wanting to know about this ab Bliss. It is useful for folks who cannot take penicillin.

I have taken it in the past, but I don't get on with 'mycins' in general.

If you are taking it I hope it works well for you.

love cx

Reply

Hi cofdrop I can't take penicillin they gave me this for my emergency pack when I went on my hols it is also ok for the sun, since being home I have started taking it so far so good doxycycline is what I normally have but it don't clear the sputum so I just thought I would try Erythromycin lol xx

Reply

Hope it does the trick. I can see why they didn't give you doxy to use on your hols - as you will know it is photosensitive, but if it is not working effectively any more on the bugs you are growing you might want to speak to your GP or get a sample in at the start of next infection to check out what the bug you grow at the time is sensitive to.

Good luck hun

cx

Reply

Thanks cofdrop lol xx

Reply

Hi I have taken erythromycin in the past...but I couldn't tolerate it...its added to my list of no-nos like penicillin and Keftid.

Hope you OK

Reply

Hi Bliss. I used to take that due to chest infections. It stopped working effectively after a while so I have doxyclicine now. I am allergic penicillin.

Bev x

Reply

Hi Bliss,

I used to take Erythromycin when required for many years as I am allergic to penicillin. I was swopped over to Doxycyclin then Clarithramycin when Erythromycin was becoming less effective and I had bad reactions to Doxycyclin.

Reply

Hi Bliss, I have Erythromycin as my stand by antibiotic but have recently had Clarithromycin to clear a deep lung infection that Erythromycin had not cleared. I am allergic to Penicillin & Ciproxin

Reply

Hi Bliss I've taken in for chest and throat infections in the past. No probs with it.

Reply

I am allergic to penicillin and have at times had Erythromycin with no side effects

KOTC

Your daily tonic

Reply

Side effect: I was told by my gp that erythromycin and clarithromycin are not suitable for people with acid reflux as they make it worse.

Reply

Thank you all for your response so far it seems to be working, if it does I will tell the Dr on my next appointment lol xx

Reply

Dear all. I am just finishing my Emergency Pack, ie; Prednisolone and Clarythromycin.

Both this and Erithromycin can cause red and white sore patches on the tongue. It's called 'geographic tongue' because it looks like a map.

Many anti-biotic cause mouth problems. I have Nystan Oral Suspension on script now, but I also keep a tube of Daktarin Oral Gel handy, to catch it early. Our mouths and throats take quite a bashing, so I rinse and spit every time I use an inhaler, except for Ventolin.

Also, because ABs kill off ALL bacteria, even the 'friendly' ones we need to digest our food, we also become constipated/loose, get indigestion etc. The easiest and tastiest solution is to eat Low Fat, Low Sugar thick Greek Yoghurt. You can flavour it with fresh fruit or honey. The small pots claiming to be 'good' for you contain a lot of sugar, and are expensive. Hope this helps. Love and huggles Val

Reply

Hi thank you Valcopd I do have Greek yoghurt I heard years ago from a friend to eat it when you take antibiotics, I need to get some tomorrow when I get my shopping lol xxx

Reply

Hi there, ooooo the very mention of Ethromycin sends shivers down my spine.

It was given to me the first time I had pneumonia and after 7 days of Amoxicillin for pleurisy and oh my goodness. I was so ill with vomiting for 24 hours even though I couldn't get any liquid in. At one point I came to to see 4 paramedics in my bedroom. I was so dehydrated they couldn't find a vein to put in a drip but eventually given 2 litres in A&E. The experience has put me off Kingston A&E for life.

I dont remember much but it was my dear dog who had alerted the neighbours.

I'd be too afraid to take it again although I'm told it's very effective. There are warnings about not taking it if you have stomach problems & take indigestion medication.

I really hope it works for you xx peeg

Reply

Hil dont answer onsite very often as a newby but l do know l cant take erythromycin allergic & lots of people get bad stomachs from it

Reply

Hi all, I cannot take Erythromycin, had an allergic reaction to it some years ago, but as I have mentioned the last couple of days, Amoxicillin that I have taken for years seems to be having a bad effect on me now, so was put on Doxycycline which made me feel ten times worse, so don't know what the next lot will be, but I do agree with the Greek Yoghurt and honey very healing for you, and easy to digest, being fairly new to this site I am impressed with all the carmaderie and knowledge from you all, take care everyone, Cheers Gilliann x

Reply

Yes Gilliann this is a good site you learn a lot there is a lot of knowledge from all the lovely people on here lol xxx

Reply

Hi Bliss

Just to say that when I had Erythromycin I got liver damage. I was in hospital for four weeks, but it took about three months before I fully recovered. Of course, thousands of people take this medication without any problems and I am sure you will be one of those.

Stays well

Tamara

Reply

I've never been alergic to anything, but I was given this 2 years ago for a chest infection and it made me so ill - vomiting, no apetite and general malaise. Strange as it seems fine for a lot of people, we are all different though! xxx

Reply

You may also like...